MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the comet pressure guidewire fractured.The comet guidewire was selected for a procedure to treat the left anterior descending vessel.The wire fractured when trying to advance.There is no known harm to the patient.
 
Additional Manufacturer Narrative
The product was returned to boston scientific for analysis.Returned product consisted of separated guidewire.The device shaft was visually and microscopically inspected for damage.The device showed a small kink/bend located 166.5cm from the tip.The device showed a detached tip distal to the tip weld.The total wire (185cm) was not returned and accounted for.The returned device measured approximately 182cm long.There was approximately 3cm of the tip not returned.The wire was inserted into the pressure chamber test equipment and the pressure was increased to verify the sensor was indeed reacting to the pressure increases and decreases.The pressure sensor functioned as designed.The coefficient was confirmed to be programmed.The occ handle was again connected to the ffr link.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The ffr link and wire communicated to the polaris system and zeroed as designed.With the wire inserted into the test pressure chamber, the wire transferred a pd pressure waveform to the polaris which indicates a functioning wire.The remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint of tip detachment/fracture was confirmed.Device analysis determined the condition of the returned device was consistent with the reported information.
 
Event or Problem Description

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10214585
Report Number2134265-2020-08360
Device Sequence Number2133925
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025000063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1